Alert archive / California / Flash Flood Warnings in 2003
Flash Flood Warning 30, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Sep 5, 2003, 1:30 PM PDT for Riverside County, California. It was in force for 90 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 5, 2003, 1:30 PM PDT (20:30 UTC)
- Expired
- Sep 5, 2003, 3:00 PM PDT
- In force
- 90 min
- Issued by
- NWS San Diego, CA
- Area
- Whole counties
County Riverside County, CA
The radar
The San Diego radar (KNKX), 134 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.5 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 171 J/kg
- Mixed-layer CIN
- -382 J/kg
- Mixed-layer LCL
- 1618 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS56 KSGX 052031 FFWSGX CAC065-052200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 130 PM PDT FRI SEP 5 2003 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTH CENTRAL RIVERSIDE COUNTY IN SOUTHEAST CALIFORNIA * UNTIL 300 PM PDT * AT 124 PM PDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER ANZA AND CAHUILLA INDIAN RESERVATION...AND NEARLY STATIONARY. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES AND ARROYOS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. $$ LAT...LON 3355 11681 3348 11668 3355 11646 3366 11668
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Sep 5, 9:30 AM PDT, 4 hours earlier.
Area forecast discussion, Sep 5, 9:30 AM PDT, 4 hours before
EXTREME SOUTHWESTERN CALIFORNIA AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN DIEGO CALIFORNIA 930 AM PDT FRI SEP 5 2003 .SYNOPSIS...FLASH FLOOD WATCH FOR THE MOUNTAINS AND DESERTS FROM NOON UNTIL 700 PM TODAY. MOISTURE IN SOUTH FLOW ALOFT WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE MOUNTAINS AND DESERTS THIS AFTERNOON...DECREASING SATURDAY AFTERNOON. OTHERWISE...FAIR UNDER WEAKENING HIGH PRESSURE. UPPER LEVEL LOW PRESSURE MOVING PAST TO THE NORTH WILL BRING A DEEPER MARINE LAYER AND COOLING EARLY NEXT WEEK. WARMER AGAIN TOWARD THE SECOND HALF OF NEXT WEEK AS HIGH PRESSURE BUILDS OFF THE COAST. .DISCUSSION...UPDATED FORECAST MAINLY FOR TEMPERATURES THAT ARE RUNNING HIGHER SO FAR TODAY. OFFSHORE TREND YESTERDAY HAS RESULTED IN A WARM MORNING...AND CLEAR SKIES MAXIMIZING THE SUN POTENTIAL. THE REST OF THE DISCUSSION IS THE SAME AS THE 630 AM ISSUANCE. WEAK OFFSHORE GRADIENTS FROM THE NE AND WEAK ONSHORE TO THE E. THE 12Z NKX SOUNDING WAS QUITE WET AND UNSTABLE SO ISSUED A FLASH FLOOD WATCH FOR THE MOUNTAINS AND DESERTS. PLENTY OF MOISTURE TODAY FOR AFTERNOON THUNDERSTORMS...MAINLY IN THE MOUNTAINS AND DESERTS. A FEW THUNDERSTORMS COULD FORM OVER THE INLAND VALLEYS. OTHERWISE...GRADUALLY WEAKENING HI ALOFT WITH WEAK SLY FLOW AND GENERALLY DECREASING MOISTURE THROUGH THE MID LEVELS TONIGHT AND SAT. SMALLER CHANCE OF THUNDERSTORMS IN THE MOUNTAINS SAT. DRIER SW FLOW ALOFT SUN FOR AN END TO THE MONSOONAL THUNDERSTORMS FOR A WHILE. AN UPPER TROUGH MOVES INTO THE PAC NW SUN. OUR LOCAL HEIGHTS START TO LOWER AND ONSHORE FLOW INCREASES SUN. THE MARINE LAYER WILL DEEPEN AND BECOME MORE EXTENSIVE. THIS WILL BRING COOLING TO MOST AREAS...ESPECIALLY W OF THE MOUNTAINS. LONGER RANGE PROGS INDICATE THE TROUGH WILL MOVE PAST TO THE N MON AND TUE FOR A CONTINUED COOLING TREND AND DEEPENING MARINE LAYER. HEIGHTS RECOVER A LITTLE WED AND THU AS A RIDGE BUILDS ALONG THE COAST FOR A DECREASING MARINE LAYER AND WARMING TREND. SAN...FLASH FLOOD WATCH...SEE LAXFFASGX.
Hazardous weather outlook, Sep 5, 6:30 AM PDT, 7 hours before
CAZ042-043-048-050-055>058-060>062-061300- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SAN DIEGO CA 630 AM PDT FRI SEP 5 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT FLASH FLOOD WATCH FOR THE HIGHER MOUNTAINS AND THE DESERTS FROM NOON UNTIL 700 PM TODAY. REFER TO LAXFFASGX WGUS66 KSGX FOR DETAILS. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY SLIGHT CHANCE OF THUNDERSTORMS IN THE MOUNTAINS AND DESERTS SATURDAY AFTERNOON. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT.
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 5:20 PM PDT | Flash Flood Warning | SGX | San Diego | 100 min |
| Sep 5, 2:05 PM PDT | Flash Flood Warning | SGX | San Diego | 85 min |
Nearby
Flash Flood Warnings in California, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.